Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 103, NWS New York, NY
NWS New York, NY issued this small craft advisory at Dec 6, 2011, 3:40 PM EST. It took effect at Dec 8, 2011, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 6, 2011, 3:40 PM EST (20:40 UTC)
- In effect from
- Dec 8, 2011, 4:00 AM EST
- Expired
- Dec 7, 2011, 4:11 AM EST
- In force
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
616 WHUS71 KOKX 062040 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 340 PM EST TUE DEC 6 2011 ...ROUGH SEAS ON THE OCEAN TONIGHT INTO THURSDAY... ANZ330-335-338-340-345-070445- /O.NEW.KOKX.SC.Y.0103.111208T0900Z-111208T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 340 PM EST TUE DEC 6 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM EST THURSDAY. * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND THE LONG ISLAND BAYS. * WINDS...NORTHWEST 15 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT. * SEAS/WAVES...2 TO 3 FT IN THE HARBOR AND THE BAYS. 3 TO 5 FT ON LONG ISLAND SOUND. * TIMING...THE STRONGEST WINDS AND SEAS WILL BE THURSDAY MORNING AND EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-070445- /O.EXT.KOKX.SW.Y.0044.000000T0000Z-111208T0900Z/ /O.NEW.KOKX.GL.A.0021.111208T0900Z-111208T1800Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 340 PM EST TUE DEC 6 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 4 AM EST THURSDAY... ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL LATE WEDNESDAY NIGHT. * LOCATION...OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...10 TO 15 KT WITH GUSTS TO 20 KT TONIGHT THROUGH TOMORROW EVENING...INCREASING TO 20 TO 30 KT...WITH GUSTS UP TO 40 KT LATE TOMORROW NIGHT AND THURSDAY. * SEAS...6 TO 8 FT BUILDING TO 7 TO 10 FT WEDNESDAY NIGHT INTO THURSDAY. * TIMING...SEAS WILL BUILD TONIGHT THROUGH TOMORROW. THE HIGHEST WINDS AND SEAS ARE EXPECTED TO OCCUR LATE WEDNESDAY NIGHT AND THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
2 follow-up statements
771 WHUS71 KOKX 070241 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 941 PM EST TUE DEC 6 2011 ...ROUGH SEAS ON THE OCEAN TONIGHT INTO THURSDAY... ANZ350-353-355-071100- /O.CON.KOKX.SW.Y.0044.000000T0000Z-111208T0900Z/ /O.CON.KOKX.GL.A.0021.111208T0900Z-111208T1800Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 941 PM EST TUE DEC 6 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * LOCATION...OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...10 TO 15 KT WITH GUSTS UP TO 20 KT TONIGHT THROUGH WEDNESDAY EVENING...INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 40 KT LATE WEDNESDAY NIGHT AND THURSDAY. * SEAS...6 TO 8 FEET...BUILDING TO 7 TO 10 FEET WEDNESDAY NIGHT INTO THURSDAY. * TIMING...SEAS WILL BUILD TONIGHT THROUGH WEDNESDAY. THE HIGHEST WINDS AND SEAS ARE EXPECTED TO OCCUR LATE WEDNESDAY NIGHT AND THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-338-340-345-071100- /O.CON.KOKX.SC.Y.0103.111208T0900Z-111208T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 941 PM EST TUE DEC 6 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST THURSDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND THE LONG ISLAND BAYS. * WINDS...NORTHWEST 15 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT. * SEAS/WAVES...2 TO 3 FT IN THE HARBOR AND THE BAYS. 3 TO 5 FT ON LONG ISLAND SOUND. * TIMING...THE STRONGEST WINDS AND SEAS WILL BE THURSDAY MORNING AND EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
452 WHUS71 KOKX 070911 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 411 AM EST WED DEC 7 2011 ...GUSTY WINDS AND ROUGH SEAS ON THE AREA WATERS TONIGHT INTO THURSDAY MORNING... ANZ350-353-355-072200- /O.EXT.KOKX.SW.Y.0044.000000T0000Z-111207T2300Z/ /O.UPG.KOKX.GL.A.0021.111208T0900Z-111208T1800Z/ /O.NEW.KOKX.GL.W.0027.111207T2300Z-111208T1500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 411 AM EST WED DEC 7 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT BECOMING WEST 25 TO 35 KT WITH GUSTS UP TO 45 KT TONIGHT. * SEAS...5 TO 6 FT TODAY...BUILDING TO 7 TO 10 FEET TONIGHT. * TIMING...SEAS WILL BUILD TODAY. THE STRONGEST WINDS AND HIGHEST SEAS WILL BE AFTER MIDNIGHT TONIGHT THROUGH MID MORNING ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ330-335-338-340-345-072200- /O.UPG.KOKX.SC.Y.0103.111208T0900Z-111208T1800Z/ /O.NEW.KOKX.GL.W.0027.111207T2300Z-111208T1500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 411 AM EST WED DEC 7 2011 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND ALL BAYS AND INLETS AROUND LONG ISLAND. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS/WAVES...4 TO 6 FT...MAINLY ACROSS LONG ISLAND SOUND TONIGHT AND THURSDAY MORNING. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE AFTER MIDNIGHT TONIGHT THROUGH MID MORNING ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 3:33 PM EST, 7 minutes earlier.
Area forecast discussion, Dec 6, 3:33 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
333 PM EST TUE DEC 6 2011
.SYNOPSIS...
A COLD FRONT APPROACHES TODAY AND MOVES SLOWLY THROUGH THE AREA
TONIGHT INTO WEDNESDAY. AREAS OF LOW PRESSURE WILL MOVE ALONG THE
FRONT TONIGHT AND WEDNESDAY. ANOTHER SURFACE LOW PRESSURE WILL
PASS SOUTHEAST OF LONG ISLAND WEDNESDAY NIGHT...AND WILL MOVE EAST
OF THE REGION THURSDAY MORNING. WEAK HIGH PRESSURE WILL BUILD INTO
THE REGION LATER THURSDAY AFTERNOON AND THURSDAY NIGHT. A COLD
FRONT WILL MOVE ACROSS THE REGION ON FRIDAY. HIGH PRESSURE BUILDS
BACK INTO THE REGION FOR THE WEEKEND AND INTO THE NEW WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RADAR CURRENTLY INDICATES LIGHT RAIN OVER CENTRAL PA MOVING TO THE
NE. THE RAIN WILL SPREAD OVER THE CWA THIS AFTERNOON...PERSISTING
INTO TONIGHT.
THE SURFACE HIGH AND UPPER RIDGE OFF THE NORTHEAST COAST HAVE
STARTED TO WEAKEN AS THE TROUGH AND COLD FRONT MOVE EAST. LIFT
AHEAD OF THE FRONT HAS BEEN INCREASING AND RAIN HAS STARTED TO
MOVE INTO THE REGION. THE UPPER TROUGH SLOWLY APPROACHES THROUGH
THE DAY AND SLOWLY STARTS TO SHEAR AS A DEEP SHORTWAVE MOVES
THROUGH THE BASE ACROSS THE SOUTHERN PLAINS. MEANWHILE LIFT AHEAD
OF THE FRONT REMAINS ACROSS THE REGION AND LIGHT RAIN WILL BE
WIDESPREAD THROUGHOUT THE DAY. MODELS IN FAIRLY GOOD AGREEMENT
WITH THE TIMING AND STRENGTH OF THE SYSTEM TODAY.
VERY WEAK WARM ADVECTION AHEAD OF THE COLD FRONT TODAY WILL KEEP
TEMPERATURES ABOVE NORMAL. GUIDANCE VERY SIMILAR FOR HIGHS TODAY AND
USED A BLEND.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
THE COLD FRONT MOVES INTO THE AREA TONIGHT AND THROUGH THE AREA
DURING WEDNESDAY AS WAVES OF LOW PRESSURE MOVE ALONG THE BOUNDARY.
BY WEDNESDAY. UPPER TROUGH SHEARS OUT LEAVING VIGOROUS SHORTWAVE
ACROSS THE SOUTHERN PLAINS...AND MOVING INTO THE SOUTHEAST BY
WEDNESDAY EVENING. SOME TIMING DIFFERENCES EMERGE BY WEDNESDAY WITH
THE GFS MOVING ONE WAVE OF LOW PRESSURE MORE QUICKLY TO THE
NORTHEAST WEDNESDAY. LEANING TOWARD THE GFS FOR TIMING. WITH THAT
TIMING COULD SEE RAIN TAPERING OFF AND POSSIBLY ENDING FOR A
TIME...ESPECIALLY NORTHWEST...UNTIL NEXT WAVE MOVES INTO THE AREA
WEDNESDAY EVENING. PRECIPITATION STILL ALL RAIN THROUGH WEDNESDAY AS
COLDER AIR WILL JUST BE ENTERING THE LOWER HUDSON VALLEY TOWARD
WEDNESDAY NIGHT.
AGAIN GUIDANCE SIMILAR WITH TEMPERATURES TONIGHT AND WEDNESDAY AND
USED A BLEND.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
A FRONTAL BOUNDARY WILL REMAIN JUST SOUTHEAST OF THE REGION AS A
VIGOROUS SHORTWAVE MOVES OUT OF THE SOUTHEAST AND INTO THE MIDDLE
ATLANTIC STATES WEDNESDAY NIGHT. AS IT DOES SO...A SURFACE LOW
DEVELOPS OFF THE MID ATLANTIC COAST AND SLIDES NORTHEAST ALONG THE
STALLED FRONT...TAKING A TRACK SOUTHEAST OF LONG ISLAND.
ALL THE 00Z GUIDANCE IN GOOD AGREEMENT WITH OVERALL SYNOPTIC
FEATURES. GUIDANCE HOWEVER DIFFERS IN TERMS OF TIMING AND EXACT
PLACEMENT OF LOW AS IT PASSES SOUTH OF THE REGION. FOLLOWED A BLEND
OF THE 00Z NAM AND 12 ECMWF...WHICH TAKES THE LOW FROM THE DELMARVA
COAST AT 06Z THURSDAY TO OVER THE 40N/70W BENCHMARK BY 12Z. 00Z GFS
HAS A VERY SIMILAR PATH...JUST A BIT FURTHER SOUTHEAST...BUT TIMING WAS
QUICKER. AS FAR AS QPF IS CONCERNED...LEANED HEAVIER TOWARDS THE 12Z
ECMWF /WHICH WAS SIMILAR TO THE 00 GFS/ RATHER THAN THE 00Z NAM. 00Z
NAM HAD A BULK OF PRECIPITATION FALLING OVER THE NORTHWESTERN
PORTIONS OF THE CWA...WHILE THE 00Z GFS AND 12Z ECMWF HAD HEAVIER
PRECIPITATION ACROSS LONG ISLAND AND SOUTHERN CT.
AS FAR AS P-TYPE IS CONCERNED...EXPECT ALL RAIN ACROSS NYC...LONG
ISLAND AND MUCH OF SOUTHERN CONNECTICUT. SOME FLAKES MAY MIX IN SOME
RAIN AS THE STORM COMES TO AN END ACROSS FAIRFIELD CT...AND PORTIONS
OF NORTHEAST NJ. ACROSS THE HIGHER ELEVATIONS OF NJ...AND THE LOWER
HUDSON VALLEY...THERE COULD BE A PERIOD OF LIGHT SNOW...WITH SOME
MINOR ACCUMULATIONS EXPECTED. DONT HAVE ENOUGH CONFIDENCE AT THIS
TIME TO GIVE AMOUNTS WITH WIDE VARIABILITY IN GUIDANCE OUTPUT.
QPF WILL RANGE FROM 0.30-1.00 WITH THE HIGHEST AMOUNTS ACROSS THE
SOUTHEAST AND THE LOWEST AMOUNTS TO THE NORTHWEST.
A QUICK SIDE NOTE...AFTER TAKING A LOOK AT THE NEW 00Z ECMWF...WHICH
IS NOT INCORPORATED INTO THE FORECAST...THE SURFACE LOW TRACKS MUCH
CLOSER TO THE COAST THAN ANY OF THE OTHER 00Z SOLUTIONS. IN
ADDITION...IT HAS MUCH HIGHER QPF NUMBERS...WITH AMOUNTS RANGING
ANYWHERE FROM 1-1.5 INCHES. WITH A CLOSER TRACK TO THE
COAST...TEMPERATURES BOTH AT THE SURFACE AND ALOFT WILL BE
WARMER...THUS A MORE WET THAN FROZEN FORECAST.
WITH MODEL DIFFERENCE DURING THIS TIME FRAME..CONFIDENCE ONLY LOW TO
MEDIUM FOR THE WEDNESDAY NIGHT AND THURSDAY TIME FRAME.
ONCE THIS LOW PASSES EAST OF THE REGION...MUCH DRIER WEATHER IS
EXPECTED FOR THURSDAY AFTERNOON THROUGH THE REMAINDER OF THE
FORECAST AS HIGH PRESSURE BUILDS TOWARDS THE REGION. ANOTHER COLD
FRONT PUSHES ACROSS THE REGION ON FRIDAY INTO FRIDAY NIGHT...HOWEVER
AT THIS TIME...JUST EXPECTING SOME CLOUD COVER. A RAIN OR SNOW
SHOWER MAY BE POSSIBLE...BUT CONFIDENCE NOT HIGH ENOUGH TO PUT IN
THE FORECAST. OTHERWISE...MOSTLY SUNNY SKIES ARE EXPECTED.
TEMPERATURES WILL REMAIN NEAR NORMAL THURSDAY AND FRIDAY...WITH
SLIGHTLY BELOW NORMAL TEMPERATURES SATURDAY AND SUNDAY. TEMPERATURES
WARM BACK TO NORMAL MONDAY AND TUESDAY.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
A COLD FRONT APPROACHES FROM THE WEST TODAY...WITH DEVELOPING LOW
PRES MOVING ACROSS THE TERMINALS TONIGHT...FOLLOWED BY ANOTHER LOW
ON WEDNESDAY.
LOW-END MVFR TO BORDERLINE IFR CIGS ACROSS MAY TERMINALS THIS
AFTERNOON...WITH IFR TO LIFR CIGS AT OUTLYING AND COASTAL TERMINALS
SUCH AS KHPN/KIPS/KGON. VSBY WILL LOWER TO MVFR IN LIGHT RAIN AS
THE AFTERNOON PROGRESSES...BUT VSBYS WILL BE LOWERED TO IFR AT THE
OUTLYING TERMINALS IN FOG.
MODERATE RAIN MOVES INTO THE REGION THIS EVENING AND CONTINUES
TONIGHT THROUGH WEDNESDAY. GENERALLY IFR AND LOWER CONDITIONS FROM
AROUND 01Z THIS EVENING THROUGH WEDNESDAY WITH ONLY OCNL BREAKS.
HIGH CONFIDENCE IN SFC WIND FORECAST. S-SW WINDS AT 10 KT OR
LESS...TURNING W AFTER MIDNIGHT TONIGHT...THEN N-NW WEDNESDAY
MORNING.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: TIMING OF ONSET OF IFR CONDITIONS MAY BE AN
HOUR OR SO EARLIER THAN INDICATED ON TAF.
KJFK FCSTER COMMENTS: TIMING OF ONSET OF IFR CONDITIONS MAY BE AN
HOUR OR SO EARLIER THAN INDICATED ON TAF.
KLGA FCSTER COMMENTS: TIMING OF ONSET OF IFR CONDITIONS MAY BE AN
HOUR OR SO EARLIER THAN INDICATED ON TAF.
KTEB FCSTER COMMENTS: TIMING OF ONSET OF IFR CONDITIONS MAY BE AN
HOUR OR SO EARLIER THAN INDICATED ON TAF.
KHPN FCSTER COMMENTS: TIMING OF ONSET OF IFR CONDITIONS MAY BE AN
HOUR OR SO EARLIER THAN INDICATED ON TAF.
KISP FCSTER COMMENTS: TIMING OF ONSET OF IFR CONDITIONS MAY BE AN
HOUR OR SO EARLIER THAN INDICATED ON TAF.
OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
WED AFTERNOON...IFR AND LOWER IN RAIN.
WED NIGHT...GUSTY N WINDS. SUB-VFR CONTINUES. SOME RAIN/SNOW MIX
POSSIBLE LATE.
THU...VFR. OCNL 25 KT WIND GUSTS IN THE AFTERNOON.
FRI...VFR.
SAT-SUN...VFR.
&&
.MARINE...
FORECAST ON TRACK AND NO CHANGES AT THIS TIME.
CONTINUING SOUTHERLY WINDS...AND INCREASING AHEAD OF AN APPROACHING
COLD FRONT WILL BUILD SEAS ON THE OCEAN WATERS TO MINIMAL SMALL
CRAFT LEVELS OF 5 FT...MAINLY ON THE OUTER WATERS. SOUTH TO
SOUTHWEST WINDS WILL CONTINUE INTO TONIGHT...SO HAVE EXTENDED THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH TONIGHT. AS WINDS
BECOME MORE SOUTHWESTERLY LATER TONIGHT SEAS WILL BEGIN TO SUBSIDE
AND MAY FALL BELOW 5 FT ACROSS THE WESTERN OCEAN WATERS BEFORE
WEDNESDAY MORNING. WINDS AND GUSTS WILL REMAIN BELOW SMALL CRAFT AS
WARM AIR MOVES OVER THE COOLER WATERS AND LOW LEVEL INVERSION
REMAINS. WINDS AND SEAS ARE LIKELY TO REMAIN BELOW SMALL CRAFT
LEVELS WEDNESDAY...HOWEVER AS COOLER AIR MOVES IN WEDNESDAY
AFTERNOON SOME GUSTS APPROACHING SMALL CRAFT WILL BE POSSIBLE.
SMALL CRAFT CONDITIONS EXPECTED WEDNESDAY NIGHT INTO THURSDAY
EVENING AS INTENSIFYING LOW PRESSURE PASSES TO THE SOUTH AND EAST.
THERE IS A CHANCE OF A 3-6 HOUR WINDOW OF GALE FORCE GUSTS THURSDAY
MORNING DEPENDING ON THE EXACT TRACK OF THE LOW. CONFIDENCE TOO LOW
AT THIS TIME TO INCLUDE IN THE FORECAST.
CONDITIONS THEN FALL BELOW SCA AND REMAIN BELOW SCA CONDITIONS FOR
MUCH OF THE PERIOD. THE ONLY EXCEPTION WILL BE ON SATURDAY WITH THE
PASSAGE OF ANOTHER COLD FRONT.
&&
.HYDROLOGY...
RAINFALL THROUGH WEDNESDAY WILL BE AROUND A HALF INCH ACROSS THE
REGION. ADDITIONAL RAINFALL WITH QPF VALUES GENERALLY RANGING
FROM A THIRD TO ONE INCH IS POSSIBLE WEDNESDAY NIGHT INTO
THURSDAY. SOME OF THE PRECIPITATION MAY FALL AS SNOW ACROSS
NORTHWESTERN SECTIONS.
NO SIGNIFICANT HYDROLOGIC IMPACTS ARE CURRENTLY EXPECTED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TO 1 PM EST THURSDAY FOR ANZ330-
335-338-340-345.
GALE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
AFTERNOON FOR ANZ350-353-355.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM EST
THURSDAY FOR ANZ350-353-355.
&&
SYNOPSIS...BC/MET
NEAR TERM...SEARS/MET
SHORT TERM...MET
LONG TERM...BC
AVIATION...MPS
MARINE...BC/MET
HYDROLOGY...BC/METHazardous weather outlook, Dec 6, 3:33 AM EST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 333 AM EST TUE DEC 6 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-071100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 333 AM EST TUE DEC 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-071100- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 333 AM EST TUE DEC 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALE FORCE WIND GUSTS ARE POSSIBLE FROM LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-071100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 333 AM EST TUE DEC 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LONG ISLAND SOUND...NEW YORK HARBOR...AND THE LONG ISLAND BAYS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 3:40 PM EST | Gale Watch | OKX | 13 hr |
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.